IS IT go through the kidney? I have high the caratinine, that is a hormone of the kidney, which is measure to verify if the kidney is working right.
16 Dec 2012
Renal side effects have included elevations in serum creatinine, rare reports of interstitial nephritis, and renal failure.
Read more at: http://www.drugs.com/sfx/omeprazole-side-effects.html
I suggest you contact you Dr.
16 Dec 2012
You are correct that creatine levels & also bun levels are used to measure kidney function, but also what is your GFR? That is also very important. Omeprazole is intended to be used for 14 days. You may have to use it up to a maximum of 4 months. It is metabolized by the liver & excreated through the kidneys. It is not known to affect the kidneys. More important is if you have liver disease, or osteoporosis as it does affect your bones. Without further knowlegde of your medical conditions, or medications, it is hard to answer your question completely. Best wishes to you...
17 Dec 2012
Hi Mary... I would like to respond with an answer that occurred to me, but not necessarily an answer to whether it affects the kidneys... the GI doctors I go to suggest you take the PPI's which includes omeprazole and never ever tell you there is a time limit. I agree 100% with you Mary, that this drug should not be taken more than
4 months but once you start taking it, it is like a miracle drug for heartburn, chest and back pain, etc. that to go off of it is very difficult. I took it for 12 years. No one told me to stop. I had terrible side affects and no one seemed to know it was from the omeprazole... shortness of breath, urinary tract infections, gout, neausea (sp), anemia, vitamin D deficiency, etc. I have finally weaned myself off of this drug and take a Zantac once a day, usually, in the morning upon awakening and then wait an hour to eat. I totally agree that no one should continue this drug unless the doctor finds a serious problem. This is only my opinion.
18 Dec 2012
I was. On omeprazole due to side effects from high dose prednisone. After about a year I asked the doctor if this was a good idea. My Pulmonologist changed me to Zantac. 20 mg am and 20 mg pm. I do have challenged kidneys and the GFR is seldom in range. However the complexity of autoimmune disease and the medications to treat them can mask much of this treatment.
Problems breathing can actually come from stomach acid spraying into the throat and this mist is breathed into the lungs harming lung tissue. Most docs don't know this. Therefore it is imperative to treat the condition. Often this is a balancing act with various drugs also being taken.
Please talk with your physician, see a GI specialist if not satisfied with the answer. Monthly or biweekly comprehensive blood draws will keep an eye on your kidneys and liver functions. Electrolytes as well. Be sure you are taking daily calcium supplements to protect your bones and it also calms the stomach acid.
- Omeprazole Information for Consumers
- Omeprazole Information for Healthcare Professionals (includes dosage details)< / span>
- Side Effects of Omeprazole (detailed)< / span>
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Recent bood tests show damage kidney, is it better to chage medication???
1 answer • 26 Oct 2011
with the drug dicolfenac sodium
1 answer • 14 Feb 2013
1 answer • 20 Apr 2013
My GP told me not to take more than two tablets per day as they can damage the kidneys. I had a CT scan last week for another area and they have ...
0 answers • 8 May 2013
I have had gastroparesis for over 10 years. I have been taking omeprazole once a day for reflux. I'm
... now concerned about the side effects from this drug. Is there another drug for reflux without the side effects of omeprazole? Can this drug ...
1 answer • 29 Dec 2013